Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
661 Posts
Discussion Starter · #1 ·
My doctor prescibed Xanax for anxiety which is at the heart of my IBS-D. Unforunately it made me worse. It made me so jittery and it also had a very bad effect on my bowels. I didn't really have D, but I was going every 30 minutes all morning and some days even into the afternoon. I would think I was done, but within a couple minutes I started to feel like I needed to go again and pretty soon it was urgent. I thought I might just have to give it time, but the effects actually worsened. He told me to stop taking it, so now I'm back where I started. Anyone else have a medication do almost the opposite of what it was supposed to?
 

·
Registered
Joined
·
34,955 Posts
I know this happens with valium, but it probably happens with any drug in that class. (xanax is in this same group)It is a pardoxical reaction. My Dad's friend had that when they gave him valium to relax so they could do an endoscopy, they came back after giviing the drug a chance to kick in and he was very hyper and they had to wait for that to wear off and then gave him something else. This sort of reaction seems to be fairly rare, but it does happen. You might want this reaction noted in your charts as they do use these drugs for some medical proceedures, and I would tell people before hand so they don't give you this and then have to reschedule or make you wait until they can give you something else.K.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top